| Catalog Number |
72205109 |
| Medical Device Problem Codes |
Fracture (1260); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy.The 4.5 mm inc plus plat blade head snapped off inside patient and surgeon had to remove.It is unknown if a back-up device was available and how the issue was resolved or if there was a delay.No further complications were reported.
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3,h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned with original packaging with the batch number of the complaint on the label.The color scheme of the device matches the print.The inner blade has fractured at the proximal end of the curve in the tube shaft.The distal end of the inner blade remains inside the outer blade.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (rough handling or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.